MAUDE Adverse Event Report: INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number: 2648988-2025-00024.A facility reported that a patient was treated for evacuation of a left temporal intraparenchymal hematoma following a mechanical fall with head trauma.On (b)(6), the patient was admitted to the operating room for external lumbar cerebrospinal fluid (esf) drain insertion early in the night.Upon returning to the room, the drain tubing became mismatched, resulting in a pool of cerebrospinal fluid (csf) in the bed (connected to the complete ventricular drainage system (evd ref: (b)(4), lot: 412147, cormedica => another brand).The drain was clamped and re-fitted in the room without changing the tubing.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.Additional information received: regarding the first leak: disconnection of the ins5010 catheter tubing: could you please indicate if this is a disconnection between the tubing and the luer lock connector? or at another level? answer: not communicated.Did you use the strain relief tubing provided in the ins5010 kit? answer: not communicated regarding the second leak: "during the night of june 2 to june 3, a leak was observed on the proximal stopcock.The stopcock was sealed to stop the leak." the integra ins5010 product does not have a stopcock.It appears that this leak occurred on the drainage system of the ventrex system (from a manufacturer other than integra).If you are able to confirm this, we thank you in advance.Answer: yes, this leak does indeed concern the ventrex system.Product lot number? answer: lot number unknown did the first leak occur from the integra catheter or the ventrex cormedica drainage system? answer: integra catheter.Did the second stopcock leak occur from the integra catheter or the ventrex cormedica drainage system? answer: unknown.Following these events, was the integra catheter removed and replaced during a reoperation? answer: no.How is the patient doing now? answer: patient died on 10 june 2025 from her condition, unrelated to the incident.Were the incidents reported to the authorities? answer: yes.Investigation findings: the hermetic lumbar catheter (ins5010) was not returned, and no photos of the disconnected components were provided; therefore, failure analysis is not possible.Additionally, lot number information has not been provided; therefore, device history record (dhr) could not be reviewed.It was reported that the catheter disconnected from the external drainage system (eds).Possible disconnection sites could be the catheter female-luer connector from the eds¿s male-luer connector or the catheter itself from the flexible luer adapter provided with the catheter or maybe some other type of connector was used.Additional information was requested; however, no additional information was received clarifying these points.All that is known is that the catheter was placed on (b)(6), 2025, and that upon returning the patient to the room from the operating room, the drain tubbing became disconnected, resulting in a csf leak into the bed.As translated, it says ¿pool of csf¿ which may appear to be a significant amount of csf, but the french statement only states ¿écoulement de lcr dans le lit¿ which means ¿csf leaking into the bed¿, not ¿pool of csf¿.It is possible that the catheter got disconnected during patient transportation or during patient handling when accommodating the patient in the room.The reported disconnection was discovered upon returning the patient to the room.The correction was to reconnect the device to the eds (no replacement of the catheter was required).The treatment (csf drainage) continued with no additional events related to the catheter.For catheter connection, the product ifu provides instructions for placing and securing the catheter.Since the same unit was reconnected and continued in use until end of treatment (june 03) without any additional events, it appears that the event was not related to a catheter defect and most likely triggered by an incorrect catheter connection or some external cause (e.G., patient handling).However, based on the information provided and since the reported unit or photos will not be received for evaluation a root cause determination is not possible.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22302436
Report Number2648988-2025-00023
Device Sequence Number8594197
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVD REF 5800110, LOT: 412147, CORMEDICA.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexUnknown